Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What is the cause of loose stools?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Taking cefdinir 300mg.. I am on day 8. Have small amounts of loose stools every time I use the bathroom. Also very dark. Has no Oder. 2nd day had major diarrhea, took Imodium. Been with the small amounts like7, 8 times a day.should I finish my dose.?
Posted Mon, 3 Mar 2014 in Medicines and Side Effects
Answered by Dr. Jorge Brenes-Salazar 9 minutes later
Brief Answer: Rule out C diff colitis Detailed Answer: Dear patient thanks for the query. I think you should avoid using Imodium and have a stool sample checked for C difficile toxin, which is a common cause of persistent diarrhea after the use of antibiotics. If you have only 1 day left of therapy, complete but do have your stool checked since many times C diff requires specific treatment. hope that helps yours truly Dr Brenes Salazar Mayo Clinic MN
Above answer was peer-reviewed by
Follow-up: What is the cause of loose stools? 7 minutes later
What is the treatment for c-dif. Should I continue with the dicyclomine?What is the treatment for c-diff. Should I continue taking my dicyclomine
Answered by Dr. Jorge Brenes-Salazar 17 minutes later
Brief Answer: Dicyclomine not a problem Detailed Answer: The dicyclomine is not a problem to keep on taking, but the anti-diarrheals like Immodium may be if there is an active infection, since they can promote accumulation of toxins if this is an infectious diarrhea. Metronidazole or oral vancomycin are the treatments for C. difficile Best regards, Dr Brenes-Salazar MD Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor